• question-icon

    What causes scar tissue granulation to reoccur postpartum?

default
Posted on Fri, 11 Aug 2017 in Pregnancy
Question: Hi,

I had my delivery with 2nd degree tear. I have developed granulation tissue (Red protruding skin )in the sides of the stitches. I have done cauterization twice (with copper sulphate i guess) and it was hurtful. I applied T-Bact ointment and was cleaning the portion with betadine. However the granulation tissue is reappearing,the area is not healing. What is a permanent remedy to stop its formation? is there any ointment/medicine to stop granulation tissue formation. what will happen if it is left untreated?

Kind regards,
XXXXXXX XXXXXXX
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Cauterisation or laser treatment can help.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
To decrease the granulation tissue formation chemical cauterzation or laser irradiation is the only treatment. Local application of ointments will not help. If excessive granulation tissue is formed then it can be painful and cause a big scar in the area or may even bleed to touch or during intercourse. It is best to consult a dermatologist and get proper treatment done to avoid any complications.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakhi Tayal 19 hours later
Dear doctor,
Thank you for thereply. Cauterization is not workingfor me , i did it twice . It is reappearing after 1 week. What is the cause of granulation tissue ? Is laser irradiation a permanent remedy ? Is it hurful and will anesthesia be given ? Will taking antibiotics work ??
doctor
Answered by Dr. Rakhi Tayal 5 hours later
Brief Answer:
Laser therapy will help.

Detailed Answer:
Hello.
Thanks for writing again.
If the granulation tissue is reappearing after cauterzation then laser therapy can work for you. It appears due to increased vascularity in the area. Laser therapy will help in reducing the vascularity in the area. It is not very painful and anaesthesia is not required if small area is involved. Antibiotics will not help as there is no infection in the area.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13800 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Laser treatment

doctor1 MD

Hello doctor,I m Snehal Raut..my age is near 24 (Female)...Wt.= 62 kg....Ht.=5.6 feet ....living in Maharashtra (Jalgaon) I have some hair on chin...

doctor1 MD

Good Morning Dr. Prasad, My name is AAAAA. I have hypothyroidism and I am on 25 mg of Thyronom. In the last 4 years have developed...

doctor1 MD

Hello Doctor I have a mild hirsutism (majorly on my lower face). I started with laser treatment therapy 3 years back but have found no improvement...

doctor1 MD

I am a writer, conducting research for a character who was severely burned, (2nd-3rd degree), over a great portion of her left side. This includes...

doctor1 MD

Hello, thanks for your time, I was kicked in the face on august 21st, leaving me with two black eyes. There is still discoloration where the...

doctor1 MD

Noticed swelling between ankle bone and sole of both feet. Recent vericose veins on shins are unsightly. Symptoms are blood pressure increased from...

doctor1 MD

I have had a headache in my right temple for three weeks. Had a CAT scan was completely normal. Tried Imitrex , Midrin , and a lot of...

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rakhi Tayal
  • Q - Sex after candid v3 treatment

  • Q - What causes breasts to shrink and invert nipples?

  • Q - What should i do for chest infection and high BP ?

  • Q - What should i do to know whether i am HIV infected ?

  • Q - Does increased smoking and alcohol intake during stress increase heart...

  • Q - Is it possible to resolve monoamine oxidase deficiency by controlling diet?

  • Q - Late menstrual cycle, negative pregnancy test, laparoscopy

  • Q - Are there any side effects of abortion pills ? How long will it take to...

  • Q - Cut caffeine, low BP, frequent bloating, extreme fatigue, slight pain in...

  • Q - What post surgical care is needed following a spinal cord stimulator...

backtotop2